MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OCCLUSION BALLOON CATHETER; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION OCCLUSION BALLOON CATHETER; CATHETER, PERCUTANEOUS
Model Number 27775
Medical Device Problem Codes Component Missing (2306); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the visual inspection was noted the balloon was torn circumferentially at its proximal end; the balloon was not detached from the catheter, it only rolled to the distal tip of the catheter; the proximal and distal bonds are continuous.The distal tip of the catheter looked in good condition, its surface was smooth, indicating it was not broken.No more damages were found in the device.Functional testing cannot be performed based on the returned condition of the balloon.
 
Event or Problem Description
It was reported that the balloon was not present.The target lesion was located in inter iliac.A 7/2/100 occlusion balloon catheter was selected for use.During the procedure, the balloon was inserted through the non-bsc 7f introducer.However, when they inflated it and liquid flushed out, it was noted that the balloon was not present on the catheter.No fragments of the device were found, recovered and left inside the patient.The procedure was complete with different device.No problem noted from the patient.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer:during the visual inspection was noted the balloon was torn circumferentially at its proximal end; the balloon was not detached from the catheter, it only rolled to the distal tip of the catheter; the proximal and distal bonds are continuous.The distal tip of the catheter looked in good condition, its surface was smooth, indicating it was not broken.No more damages were found in the device.Functional testing cannot be performed based on the returned condition of the balloon.
 
Event or Problem Description

Brand Name
OCCLUSION BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8424934
Report Number2134265-2019-02529
Device Sequence Number2205517
Product Code MJN
UDI-Device Identifier08714729112396
UDI-Public08714729112396
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K132990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2019
Device Model Number27775
Device Catalogue Number27775
Device Lot Number0021767635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1